Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 16, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 8, 2020, 2:21 AM MDT for 5 counties in Idaho. It took effect at Jun 8, 2020, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2020, 2:21 AM MDT (08:21 UTC)
- In effect from
- Jun 8, 2020, 12:00 PM MDT
- Expired
- Jun 8, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Cassia County, ID, Lincoln County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 83 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
544 WWUS75 KPIH 080821 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 221 AM MDT Mon Jun 8 2020 IDZ051-055-090200- /O.NEW.KPIH.WI.Y.0016.200608T1800Z-200609T0200Z/ /O.NEW.KPIH.FR.Y.0006.200609T0900Z-200609T1400Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 221 AM MDT Mon Jun 8 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT TUESDAY... * WHAT...For the Wind Advisory, west winds 20 to 30 mph with gusts up to 45 mph expected. For the Frost Advisory, temperatures as low as 32 will result in frost formation. * WHERE...The East Magic Valley and Shoshone area. * WHEN...For the Wind Advisory, from noon today to 8 PM MDT this evening. For the Frost Advisory, from 3 AM to 8 AM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ IDZ052>054-090200- /O.NEW.KPIH.FR.Y.0006.200609T0900Z-200609T1400Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 221 AM MDT Mon Jun 8 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT TUESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...The Snake River Plain and Arco Desert. * WHEN...From 3 AM to 8 AM MDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
1 follow-up statement
232 WWUS75 KPIH 090143 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 743 PM MDT Mon Jun 8 2020 IDZ051-055-090945- /O.EXP.KPIH.WI.Y.0016.000000T0000Z-200609T0200Z/ /O.CON.KPIH.FR.Y.0006.200609T0900Z-200609T1400Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 743 PM MDT Mon Jun 8 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...The East Magic Valley and Shoshone area. * WHEN...Until 8 AM MDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ IDZ052>054-090945- /O.CON.KPIH.FR.Y.0006.200609T0900Z-200609T1400Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 743 PM MDT Mon Jun 8 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT TUESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...The Snake River Plain and Arco Desert. * WHEN...Until 8 AM MDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 7, 1:42 PM MDT, 12 hours 39 minutes earlier.
Area forecast discussion, Jun 7, 1:42 PM MDT, 12 hours 39 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 142 PM MDT Sun Jun 7 2020 .SHORT TERM...Tonight through Tuesday night. A low pressure system is moving through central Idaho this afternoon. This low will move into Montana tonight and on Monday. Expect precipitation on the back side of the low to move through central and east Idaho tonight and on Monday. Snow levels will fall to around 5500 feet tonight allowing for accumulations for the mid and upper slopes. Even some of our higher elevation communities, such as Stanley and Island Park could see accumulations of 1 to 3 inches tonight and Monday morning. As this precipitation works into the Snake Plain, there is a possibility that some snowflakes could mix with rain in the lower elevations as well. However, any accumulations would mostly likely be very light. Breezy conditions will persist into Monday and can easily see wind advisories being extended an extra day. This system will leave one final gift as it departs the region Monday night and that is cold temperatures. Frost/Freeze advisories for portions of the Snake Plain are definitely possible. Expect a mix of sun and clouds on Tuesday as a weak system slides north of the region with highs around 10 degrees below normal. 13 .LONG TERM...Wednesday through Sunday. Initially, the main feature will be a weak upper ridge on Wednesday. The upper level pattern, however, will amplify through the end of the week. Models generally keep some weak PoPs over the mountains Wednesday afternoon, but it looks low impact at this time. As we head into the latter part of the week, a trough will deepen over the eastern Pacific while upper ridging builds downstream. As a result, a southerly flow will develop once again over the region. We should see temperatures back in the 80s on Thursday, and be relatively dry through Friday, though some showers could develop Friday afternoon in the Central Mountains. Model solutions still show significant differences heading into next weekend with the 12Z GFS maintaining a closed off upper low approaching the OR coast while the 12Z ECMWF keeps a fairly open trough. The GFS advances the low over ID by Saturday night, and is the wetter solution for that day, while the ECMWF brings some precip to the Central Mountains. Hinsberger && .AVIATION...Upper low is spinning over eastern Oregon, and continues to progress eastward. A strong post-frontal gradient is in place over much of southeast Idaho, so winds are 20 to 30kts this afternoon. Terminals are a mix of VFR/MVFR today, but should improve to VFR through the afternoon. Hi-res models keep showers going through the afternoon, though mainly over the mountains. There is some instability to work with as the upper low moves closer. Late tonight and early tomorrow, the upper trough axis should swing through, coincident with a surface trough. Thus some rain and possible snow will move through, particularly in KIDA and KDIJ. Will likely see low MVFR or IFR ceilings/vis as that passes. Hinsberger && .HYDROLOGY...Runoff from the recent rains and snowmelt is beginning to work itself into the Teton river where rises are occurring. Flood warning continues near Driggs with a crest near or slightly above flood stage likely by Monday morning. A flood advisory is in effect for the Teton near St. Anthony where it looks the crest will occur just below flood stage but well within bankfull stage. A Flood Watch remains in effect for Henrys Fork near Rexburg where a forecast of near or slightly above flood stage continues. With cooler temperatures setting in, expect this latest push of water to be very brief. 13 && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM MDT this evening for IDZ052>054-067. Winter Weather Advisory from midnight tonight to noon MDT Monday for IDZ064-066-067. Winter Weather Advisory until 6 AM MDT Monday for IDZ069-071>074. &&
In the hours before
Local storm report, Jun 7, 11:47 PM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1147 PM MDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM NON-TSTM WND GST 5 SSE ROBERTS 43.65N 112.10W
06/07/2020 M57 MPH JEFFERSON ID MESONET
MESONET STATION 3306 D6 - OSGOOD.
0600 PM NON-TSTM WND GST 5 WSW CRATERS OF MOON 43.41N 113.63W
06/07/2020 M52 MPH BUTTE ID MESONET
MESONET STATION 3021 D6 - TOM CAT SUMMIT.
&&The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:21 AM MDT | Frost Advisory | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Cassia and 6 more | 30 hr |
| Jun 8, 3:31 PM MDT | Special Weather Statement | PIH | Bingham | 29 min |
| Jun 8, 3:56 PM MDT | Special Weather Statement | PIH | Bingham | 49 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.